Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Jacksonville, FL

March 1, 2019Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 1, 2019, 12:01 PM EST for Clinch County, Echols County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2019, 12:01 PM EST (17:01 UTC)
Expired
Mar 1, 2019, 12:30 PM EST
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinch County, GA, Echols County, GA

The radar

The Moody AFB radar (KVAX), 21 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:09 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 1, 9:09 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
909 AM EST Fri Mar 1 2019

.UPDATE...Rain has ended across the area this morning with another
area of convection upstream over the Fl panhandle and sw Ga. This
next upper short wave will produce showers and a few thunderstorms
over mainly se Ga this afternoon...with the high res models
showing convection pushing into the I-10 corridor of ne Fl by
late afternoon/early evening. A few strong storms may occur over
mainly se Ga if enough surface based instability can develop
given the strong speed shear in a fast zonal flow aloft.
Warm and humid conditions will persisit with high temperatures
reaching the 70s again.

&&

.AVIATION...VFR ceilings expected today. Showers and
thunderstorms will be possible after 19Z at SSI. An isolated
shower or thunderstorm possible at the Jacksonville area TAF sites
by late afternoon and early evening(20z-02z).

&&

.MARINE...Weak high pressure will remain situated over the Florida
peninsula. This will maintain light winds and seas today and
tonight.

Rip Currents: Low risk to continue through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  60  75  59 /  60  10  30  10
SSI  68  60  72  59 /  70  40  40  10
JAX  75  61  78  61 /  30  30  40  10
SGJ  74  63  77  61 /  30  20  40  10
GNV  77  61  81  60 /  20  10  30  10
OCF  79  59  82  60 /  10  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Cordero/Bricker

In the hours before

Special weather statement, Mar 1, 11:47 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1147 AM EST FRI MAR 1 2019

GAZ162-011700-
Echols GA-
1147 AM EST FRI MAR 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS COUNTY UNTIL NOON
EST...

* At 1146 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Statenville, moving east at 35
  mph.

* Small hail and winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3080 8313 3080 8310 3085 8309 3085 8301
      3086 8301 3087 8296 3086 8294 3061 8288
      3063 8314
TIME...MOT...LOC 1646Z 266DEG 25KT 3076 8312

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:57 PM ESTSpecial Weather StatementJAXHamilton, Suwannee48 min
Mar 1, 1:23 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee52 min
Mar 1, 1:38 PM ESTTornado WarningJAXColumbia, Hamilton22 min
Mar 1, 1:56 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia34 min
Mar 1, 2:04 PM ESTSpecial Weather StatementJAXGilchrist, Union41 min
Mar 1, 2:07 PM ESTSpecial Weather StatementJAXNassau38 min
Mar 1, 2:09 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau51 min
Mar 1, 2:33 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau57 min
Mar 1, 2:38 PM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay67 min
Mar 1, 2:39 PM ESTSpecial Marine WarningJAX2 hr
Mar 1, 3:17 PM ESTSpecial Weather StatementJAXDuval43 min
Mar 1, 3:23 PM ESTSpecial Marine WarningJAX82 min
Mar 1, 3:24 PM ESTSpecial Weather StatementJAXPutnam, Saint Johns51 min
Mar 1, 4:06 PM ESTSpecial Weather StatementJAXFlagler39 min
Mar 1, 4:23 PM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns36 min
Mar 1, 4:26 PM ESTSpecial Marine WarningJAX2 hr
Mar 1, 11:47 AM ESTSpecial Weather StatementJAXEchols13 min
Mar 1, 12:26 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware35 min
Mar 1, 1:03 PM ESTSpecial Weather StatementJAXCharlton42 min
Mar 1, 1:41 PM ESTSpecial Weather StatementJAXCharlton49 min
Mar 1, 1:45 PM ESTSpecial Weather StatementJAXCamden, Glynn45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.